Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 5, NWS El Paso, TX

March 10, 2006

NWS El Paso, TX issued this wind advisory at Mar 10, 2006, 5:13 AM MST. It took effect at Mar 10, 2006, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2006, 5:13 AM MST (12:13 UTC)
In effect from
Mar 10, 2006, 11:00 AM MST
Expired
Mar 10, 2006, 8:00 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 101214
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
513 AM MST FRI MAR 10 2006

...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS ...

.A STRONG LOW PRESSURE SYSTEM ALOFT IS LOCATED OVER THE WESTERN
U.S. AND WILL CONTINUE TO STRENGTHEN TODAY. THIS SYSTEM WILL
INCREASE THE WINDS ACROSS THE AREA BY THIS AFTERNOON AND BLOWING
DUST WILL ACCOMPANY THESE WINDS IN MANY PLACES. THE WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT BY MID EVENING.

NMZ022>025-030>032-TXZ055-056-102300-
/O.NEW.KEPZ.WI.Y.0005.060310T1800Z-060311T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
513 AM MST FRI MAR 10 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM MST THIS EVENING. 

INCREASING WINDS ALOFT ALONG WITH A SURFACE PRESSURE GRADIENT THAT
BECOMES VERY TIGHT BY THIS AFTERNOON...WILL COMBINE TO BRING A
WINDY AND DUSTY DAY TO THE AREA THIS AFTERNOON. WINDS ARE FORECAST
TO INCREASE TO 25 TO 35 MPH BY AFTERNOON WITH GUSTS TO 50 MPH. THE
WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING AND EARLY
MORNING HOURS OF SATURDAY...DOWN TO 15 TO 25 MPH. LOCAL GUSTS OF
60 MPH ARE POSSIBLE ALONG EAST SLOPES OF MOUNTAINS AND THESE GUSTS
ARE LIKELY TO CONTINUE INTO SATURDAY MORNING.

BLOWING DUST THIS AFTERNOON WILL OCCASIONALLY REDUCE VISIBILITIES
TO 2 MILES OR LESS IN SOME AREAS...CREATING HAZARDOUS CONDITIONS
FOR MOTORISTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEFNER
2 follow-up statements
000
WWUS74 KEPZ 102315
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
415 PM MST FRI MAR 10 2006

...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS ...

.A STRONG LOW PRESSURE SYSTEM ALOFT IS LOCATED OVER THE WESTERN
U.S. AND WILL CONTINUE TO STRENGTHEN TODAY. THIS SYSTEM WILL
INCREASE THE WINDS ACROSS THE AREA BY THIS AFTERNOON AND BLOWING
DUST WILL ACCOMPANY THESE WINDS IN MANY PLACES. THE WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT BY MID EVENING.

NMZ022>025-030>032-TXZ055-056-110215-
/O.CON.KEPZ.WI.Y.0005.000000T0000Z-060311T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
415 PM MST FRI MAR 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

INCREASING WINDS ALOFT ALONG WITH A SURFACE PRESSURE GRADIENT
THAT BECOMES VERY TIGHT BY THIS AFTERNOON...WILL COMBINE TO BRING
A WINDY AND DUSTY DAY TO THE AREA THIS AFTERNOON. WINDS ARE
FORECAST TO INCREASE TO 25 TO 35 MPH BY AFTERNOON WITH GUSTS TO
50 MPH. THE WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING
AND EARLY MORNING HOURS OF SATURDAY...DOWN TO 15 TO 25 MPH. LOCAL
GUSTS OF 60 MPH ARE POSSIBLE ALONG EAST SLOPES OF MOUNTAINS AND
THESE GUSTS ARE LIKELY TO CONTINUE INTO SATURDAY MORNING.

BLOWING DUST THIS AFTERNOON WILL OCCASIONALLY REDUCE VISIBILITIES
TO 2 MILES OR LESS IN SOME AREAS...CREATING HAZARDOUS CONDITIONS
FOR MOTORISTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000
WWUS74 KEPZ 102318 AAA
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
418 PM MST FRI MAR 10 2006

...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS ...

.A STRONG LOW PRESSURE SYSTEM ALOFT IS LOCATED OVER THE WESTERN
U.S. AND WILL CONTINUE TO STRENGTHEN TODAY. THIS SYSTEM WILL
INCREASE THE WINDS ACROSS THE AREA BY THIS AFTERNOON AND BLOWING
DUST WILL ACCOMPANY THESE WINDS IN MANY PLACES. THE WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT BY MID EVENING.

NMZ022>025-030>032-TXZ055-056-110300-
/O.CON.KEPZ.WI.Y.0005.000000T0000Z-060311T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
418 PM MST FRI MAR 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

INCREASING WINDS ALOFT ALONG WITH A SURFACE PRESSURE GRADIENT
THAT BECOMES VERY TIGHT BY THIS AFTERNOON...WILL COMBINE TO BRING
A WINDY AND DUSTY DAY TO THE AREA THIS AFTERNOON. WINDS ARE
FORECAST TO INCREASE TO 25 TO 35 MPH BY AFTERNOON WITH GUSTS TO
50 MPH. THE WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING
AND EARLY MORNING HOURS OF SATURDAY...DOWN TO 15 TO 25 MPH. LOCAL
GUSTS OF 60 MPH ARE POSSIBLE ALONG EAST SLOPES OF MOUNTAINS AND
THESE GUSTS ARE LIKELY TO CONTINUE INTO SATURDAY MORNING.

BLOWING DUST THIS AFTERNOON WILL OCCASIONALLY REDUCE VISIBILITIES
TO 2 MILES OR LESS IN SOME AREAS...CREATING HAZARDOUS CONDITIONS
FOR MOTORISTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:24 AM MST, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 10, 3:24 AM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
324 AM MST FRI MAR 10 2006

.SYNOPSIS...
STRONG WEST TO SOUTHWEST FLOW ALOFT WILL ALLOW WINDY AFTERNOONS AND
EVENINGS TO CONTINUE THROUGH SUNDAY. A WIND ADVISORY IS IN EFFECT
TODAY BEGINNING AT 11 AM. AS AN UPPER TROUGH MOVES THROUGH NEW
MEXICO SUNDAY A SLIGHT CHANCE OF SHOWERS WILL DEVELOP. THE TROUGH
MOVES EAST OF THE AREA MONDAY ALLOWING CLOUDS AND WINDS TO DIMINISH.
DRY WEST FLOW AFTER MONDAY WILL ALLOW MOSTLY CLEAR SKIES TO DEVELOP
AND TEMPERATURES BACK TO NORMAL BY TUESDAY AND WEDNESDAY.

&&

.DISCUSSION...
LARGE BROAD TROUGH CONTINUES TO DEVELOP AND DIG SOUTHWARD THIS
MORNING. TROUGH IS COVERING WESTERN THIRD OF THE U.S. AND SATELLITE
IMAGERY SHOWS PLENTY OF COLD AIR ALOFT WITHIN THIS TROUGH. WITH NEW
MEXICO AT THE BOTTOM OF THIS TROUGH NEXT 3 DAYS...WINDS AND BLOWING
DUST WILL BE THE MAIN PROBLEMS. WILL ISSUE WIND ADVISORY TODAY AS
BOTH GFS/ETA AND PROG SOUNDINGS SHOW GOOD WIND POTENTIAL. SATURDAY
WILL BE WINDY BUT NOT QUITE AS SURE WITH CONSISTENCY OF WINDS AS
STRONG MID LEVEL CORE OF WINDS IS A BIT SOUTH OF CWA AND HENCE
SURFACE PRESSURE GRADIENT MAY NOT BE AS TIGHT AS SURFACE TROUGHING
WILL TEND TO FORM ACROSS NORTHERN MEXICO NORTHWARD. BUT MID LEVEL
WINDS ARE ACTUALLY STRONGER SATURDAY. AM CONCERNED ABOUT EAST SLOPE
WINDS TONIGHT AND ESPECIALLY SATURDAY NIGHT. LOOK AT BUFKIT
SOUNDINGS SHOWS SOME CAPPING NEAR MOUNTAIN TOP LEVELS BOTH NIGHTS
AND WINDS OF 50-55 KTS. GUST POTENTIAL ALONG THESE EAST SLOPES OF
65-70 MPH FROM AROUND MIDNIGHT TO 6AM...BOTH TONIGHT AND SATURDAY
NIGHT.

THE LAST OF THE ENERGY MOVING THROUGH THE TROUGH IS OVER THE AREA
SUNDAY ALONG WITH SURFACE FRONT. THIS SHOULD BE THE ONLY CHANCE OF
SHOWERS AREA WIDE...THOUGH KEPT LOW POPS IN THE GILA BOTH SATURDAY
AND SUNDAY. FRONT EXITING TO THE EAST SHOULD FINALLY ALLOW THE WINDS
TO COME DOWN FOR SEVERAL DAYS STARTING MONDAY.PATTERN ALOFT FROM
MONDAY ON IS BASICALLY ZONAL. THIS SHOULD ALLOW PLENTY OF SUN AND
WARM TEMPERATURES BACK TO NORMAL AND ABOVE AFTER TUESDAY. GFS DOES
SHOW SOME SUB-TROPICAL MOISTURE TO WORK ITS WAY UP TO JUST SOUTH OF
THE CWA TUESDAY AND BEYOND BUT WILL NOT PLAY WITH THIS AT THIS TIME.

&&

.AVIATION 10/1200Z-11/1200Z...
VFR CONDITIONS TIL AROUND NOON TODAY WITH CIGS ABV FL150. A FEW
AREAS OF MVFR VSBYS FRIDAY AFTERNOON AND EARLY FRIDAY EVENING
IN BLOWING DUST.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  48  65  50  62 /   0   0   0  10  10
SIERRA BLANCA TX        64  45  64  45  64 /   0   0   0  10  10
LAS CRUCES              67  43  63  44  61 /   0   0   0  10  10
ALAMOGORDO              65  41  65  42  59 /   0   0   0  10  10
CLOUDCROFT              43  27  41  27  38 /   0   0   0  10  10
TRUTH OR CONSEQUENCES   65  41  60  42  58 /   0   0   0  10  20
SILVER CITY             58  37  54  38  50 /   0  10  20  20  20
DEMING                  66  43  62  43  59 /   0   0   0  10  10
LORDSBURG               66  43  62  43  59 /   0   0  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TXZ 055-056 WIND ADVISORY THIS AFTERNOON AND EVENING.
NMZ 022>025-030>032 WIND ADVISORY THIS AFTERNOON AND EVENING.

17 HEFNER
Hazardous weather outlook, Mar 9, 7:00 AM MST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
700 AM MST THU MAR 9 2006

NMZ022>025-030>032-TXZ055-056-101400-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
700 AM MST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS BY AFTERNOON. WIND SPEEDS EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WILL PERSIST THROUGH MONDAY. WIND SPEEDS MAY EXCEED ADVISORY
CRITERIA ON SATURDAY. BLOWING DUST POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.